Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 491, NWS Blacksburg, VA

August 18, 2011Botetourt County, Craig County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 18, 2011, 1:16 PM EDT for Botetourt County, Craig County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2011, 1:16 PM EDT (17:16 UTC)
Expired
Aug 18, 2011, 1:47 PM EDT
In force
31 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Botetourt County, VA, Craig County, VA

The radar

The Roanoke radar (KFCX), 64 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WUUS51 KRNK 181716
SVRRNK
VAC023-045-181800-
/O.NEW.KRNK.SV.W.0491.110818T1716Z-110818T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
  CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 200 PM EDT.

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR FINCASTLE...OR 7 MILES SOUTHEAST OF ORISKANY...AND MOVING EAST
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FINCASTLE...
  AND NACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3743 7974 3742 7976 3742 7977 3744 8010
      3761 8005 3764 7976
TIME...MOT...LOC 1716Z 267DEG 4KT 3752 7993

$$

AMS
2 follow-up statements
401 
WWUS51 KRNK 181733
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT THU AUG 18 2011

VAC045-181743-
/O.CAN.KRNK.SV.W.0491.000000T0000Z-110818T1800Z/
CRAIG VA-
133 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...

&&

LAT...LON 3760 7976 3743 7974 3742 7976 3743 8003
      3744 8005 3751 8001 3755 7997 3756 7998
      3758 7996
TIME...MOT...LOC 1733Z 287DEG 10KT 3750 7989

$$

VAC023-181800-
/O.CON.KRNK.SV.W.0491.000000T0000Z-110818T1800Z/
BOTETOURT VA-
133 PM EDT THU AUG 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL BOTETOURT COUNTY...

AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FINCASTLE...OR 6 MILES
NORTH OF TROUTVILLE...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  FINCASTLE...
  NACE...
  AND LITHIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3760 7976 3743 7974 3742 7976 3743 8003
      3744 8005 3751 8001 3755 7997 3756 7998
      3758 7996
TIME...MOT...LOC 1733Z 287DEG 10KT 3750 7989

$$

AMS
661 
WWUS51 KRNK 181747
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT THU AUG 18 2011

VAC023-181757-
/O.CAN.KRNK.SV.W.0491.000000T0000Z-110818T1800Z/
BOTETOURT VA-
147 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOTETOURT COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3760 7976 3743 7974 3742 7976 3743 8003
      3744 8005 3751 8001 3755 7997 3756 7998
      3758 7996
TIME...MOT...LOC 1747Z 287DEG 10KT 3748 7982

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:50 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 18, 9:50 AM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT THU AUG 18 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA WILL SHIFT EAST OF THE REGION TODAY.
UPPER LEVEL DISTURBANCES WITHIN A NORTHWEST FLOW PATTERN WILL KEEP
OUR WEATHER ACTIVE THROUGH THE WEEKEND. HIGH PRESSURE RETURNS TO
THE REGION BY THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 930 AM...INITIAL SHORT WAVE IN NW FLOW ALOFT HAS GENERATED
ISOLATED SHOWERS/TSTMS ACROSS THE MTNS OF SW VA AND NW NC EARLY
THIS MORNING. THIS ISOLATED CONVECTION IS MOVG INTO A MORE STABLE
AIRMASS...AND SHOULD TAPER OFF AS IT MOVES INTO THE FOOTHILLS. I
HAVE ADJUSTED POPS TO ACCOUNT FOR SLIGHT CHC OF A SHOWER/TSTM
THROUGH NOON. WATER VAPOR SHOWS THE NEXT STRONGER SHORT WAVE
UPSTREAM IN KY. THIS ONE WILL MOVE ACROSS THE SRN APPLNS AROUND
PEAK HEATING...200 PM TO 500 PM. VISIBLE SATELLITE INDICATES THAT
WE SHOULD HAVE A GOOD AMOUNT OF SUN. SFC OBS AND 12Z UPPER AIR
DATA INDICATE LOW LEVEL MOISTURE FLUX INTO THE AREA ON SWRLY FLOW.
WE SHOULD END UP WITH CAPES OF 1000 TO 2000 J/KG THIS
AFTERNOON...AND THE SHORT WAVE SHOULD BE ENOUGH TO INITIATE AT
LEAST SCATTERED TSTMS WITH THE BEST COVERAGE IN THE NW NC MTNS AND
FOOTHILLS...NE ALONG THE BLUE RIDGE INTO FAR SW VA. SHEAR WILL BE
WEAK...SO THE THREAT OF SEVERE TSTMS IS LOW. FOR NOW...I HAVE
RAISED AFTERNOON POPS AROUND 10 PERCENT FOR MORE 40-50 PCT
COVERAGE IN THE MTNS/FOOTHILLS. WILL WATCH AND SEE HOW THINGS
PROGRESS- WE MAY NEED SOME AREAS OF LIKELY POPS AT SOME POINT.
FCST HIGH TEMPS LOOKED RIGHT ON TRACK- LOWER TO MID 80S MTNS AND
UPPER 80S TO AROUND 90 PIEDMONT.

PREVIOUS DISCUSSION AS OF 628 AM...THURSDAY...
HAVE MADE SOME ADJUSTMENTS TO POP AND WEATHER EARLY THIS MORNING.
KFCX RADAR STARTING TO SHOW SOME SHOWERS AND ISOLATED STORMS
MOVING INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND A LONE
ISOLATED SHOWER OVER SOUTHERN GREENBRIER CO WV. HAVE ACCOUNTED FOR
THIS PRECIPITATION AND THE POTENTIAL FOR IT CONTINUING AND OR
EXPANDING IN COVERAGE THROUGH THE MORNING. ALSO HAVE MADE TWEAKS
TO HOURLY TEMPERATURE...DEW POINT...WIND AND SKY COVER BASED UPON
LATEST CONDITIONS AND EXPECTED TRENDS.

AS OF 248 AM...THURSDAY...
WATER VAPOR SATELLITE IMAGERY WAS SHOWING TWO DISTINCT SHORTWAVE
TROUGHS IN THE PREVAILING NORTHWEST SYNOPTIC FLOW THAT EXTENDS
FROM THE NORTHERN PLAINS STATES INTO THE CENTRAL APPALACHIANS. THE
FIRST OF THESE WAS LOCATED OVER INDIANA...THE SECOND OVER SOUTH
DAKOTA. WE EXPECT THE FIRST OF THESE TWO FEATURES TO ENTER INTO
OUR REGION BY THIS AFTERNOON. IN ADVANCE OF THE WAVE...LOOK FOR
THE THE PREVAILING LOW LEVEL FLOW TO BECOME PRIMARILY SOUTHWEST ON
THE WEST SIDE OF THE DEPARTING SURFACE LOW. THIS WILL BRING A
RETURN OF A MOISTURE FLUX TO THE AREA. THE APPROACH OF THE
SHORTWAVE TROUGH...MORE MOISTURE AND DAYTIME HEATING WILL YIELD
THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS TODAY...WITH THE
GREATEST CONCENTRATION OVER THE NORTHERN MOUNTAINS OF NORTH
CAROLINA AND PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA.
AREA NEAR AND EAST OF DANVILLE VIRGINIA MAY STAY RAIN FREE UNTIL
THE EARLY EVENING.

TONIGHT...THE FIRST SHORTWAVE TROUGH EXITS THE AREA DURING THE
EVENING HOURS. THE SECOND SHORTWAVE TROUGH IS EXPECTED TO START
INFLUENCING WEATHER IN WESTERN PART OF THE REGION LATE TONIGHT.
AFTER REDUCING PRECIPITATION CHANCES TO A SLIGHT CHANCE BY
MIDNIGHT...WE HAVE AN INCREASE TO CHANCE IN THE EARLY MORNING HOURS.

TEMPERATURES THROUGH THE PERIOD WILL REFLECT A BLEND OF THE PREVIOUS
FORECAST WITH THE 00Z...8PM WED...MOS GUIDANCE OF THE MAV AND MET
ADJUSTED FOR LOCAL BIASES.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 235 AM THURSDAY..

IN THE SHORT RANGE THE PATTERN OVER CONUS CONTINUES TO SHOW A BROAD
UPPER RIDGE OVER THE DESERT SOUTHWEST WITH AN EASTERN U.S. TROUGH
REINFORCED DURING THIS PERIOD BY SEVERAL SHORT-WAVES EMANATING FROM
THE PROGRESSIVE FLOW OVER SOUTHERN CANADA. STILL EXPECTING AT
LEAST SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AS WEAK
SHORT-WAVE AND POORLY DEFINED SURFACE FRONT PUSHES INTO THE AREA. A
FEW STORMS COULD BE STRONG TO SEVERE AS MODELS SHOW DECENT
INSTABILITY...NEARING 1000 J/KG ON SREF BUT A LITTLE LOWER ON GFS.
PWATS 1 TO 1.25 INCHES WOULD SUPPORT SOME FAIRLY HEAVY RAINFALL IN
HEAVIER SHOWERS AS WELL. SPC HAS MUCH OF THE EASTERN 1/3 OF THE
CONUS IN A SEE TEXT WITH THE CONDITIONALLY UNSTABLE AIR MASS IN
PLACE AND THIS BOUNDARY EDGING EASTWARD.

SATURDAY A LITTLE MORE PROBLEMATIC AS NAM IS AGGRESSIVE IN TERMS OF
PRECIPITATION...DEVELOPING A WEAK SURFACE LOW THAT TRACKS JUST SOUTH
OF THE CWA DURING THE DAY WITH SUBSTANTIAL PRECIP BREAKING OUT
DURING THE DAY. ECMWF ALSO SUPPORTING THE NAM SOLUTION TO SOME
EXTENT WITH PRECIP WHILE THE GFS IS ALMOST DRY. BUT WITH THE GENERAL
SYNOPTIC PATTERN UNCHANGED AND A STILL UNSTABLE AIR MASS IN PLACE
DECIDED TO RAISE POPS SATURDAY AFTERNOON INTO CHANCE CATEGORY IN THE
MOUNTAINS AND SLIGHT CHANCE OVER THE PIEDMONT.  A STRONGER FRONT
APPROACHES LATER SUNDAY WITH AGAIN PRECIP CHANCES IN THE AFTERNOON
AND ALSO HIGHEST OVER THE MOUNTAINS. BEST FORCING MAY COME SUNDAY
NIGHT INTO MONDAY HOWEVER AS SHOWN BY THE GFS/EC MODELS. DID NOT
MAKE SUBSTANTIAL CHANGES TO TEMPS GRIDS WITH HIGHS IN THE 80S AND
LOWS IN 60S THROUGHOUT ALTHOUGH AMOUNT OF CLOUDINESS WILL LIKELY
HAVE A SUBSTANTIAL IMPACT ON LOCAL TEMPS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 115 PM WEDNESDAY...

A DEEP 500 MB TROF DIGS INTO THE EASTERN UNITED STATES SUNDAY AND
MONDAY. MODELS ARE SIMILAR IN THE DEVELOPMENT OF THE TROF BUT
SIGNIFICANTLY DIFFERENT ON THE TIMING...ESPECIALLY WITH THE SURFACE
FEATURES. THE ECMWF IS NEARLY 12-24 HOURS FASTER WITH A STRONG COLD
FRONTAL PASSAGE THAN THE GFS. HPC RECOMMENDATION IS TO LEAN TOWARD
THE GEFS AND ENSEMBLE ECMWF. THIS BRINGS THE FRONT AND THE BEST
CHANCE OF PRECIPITATION THROUGH THE FORECAST AREA ON MONDAY.

TEMPERATURES WILL BE COOLER BEHIND THE FRONT ON TUESDAY AND
WEDNESDAY BUT STILL NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
AS OF 615 AM EDT THURSDAY...

UPPER LEVEL SHORTWAVE TROUGH IS CURRENTLY PROGRESSING THROUGH
KENTUCKY. CONVECTION IS CURRENTLY FIRING ALONG THIS FEATURE...AND
INCREASING INSTABILITY IN ADVANCE OF IT IS STARTING TO HELP
GENERATED SOME ISOLATED CONVECTION BETWEEN KTNB AND KLWB THAT IS
MOVING EAST AROUND 15 KTS. STILL EXPECTING BEST COVERAGE TO BE
DURING THE AFTERNOON HOURS ACROSS THE MOUNTAINS...BUT OBVIOUSLY
ISOLATED COVERAGE BEFORE THAT TIME IS EXPECTED AS WELL. PAST THREE
HOURS...CONFIDENCE IS EXACT LOCATION AND TIMING OF ANY SPECIFIC CONVECTION
IS LOW. STILL ONLY CARRYING AN APPENDED CB IN THE CLOUD GROUP OF
THE WESTERN TAF SITES. IN THE NEARER TERM...SHOWERS LOOK TO BE AT
LEAST IN THE VICINITY OF KBCB FOR THE NEXT HOUR OR TWO.

THIS EVENING...ANTICIPATE A GENERAL TREND TOWARDS DECREASING
COVERAGES OF SHRA/TSRA WITH FORMATION OF SUB-VFR VSBYS IN SEVERAL
AREAS PRIOR TO 06Z...2AM. NEXT SIGNIFICANT SHORTWAVE TROUGH WILL
APPROACH THE AREA LATE TONIGHT. COULD SEE SOME SCATTERED COVERAGE
OF SHRA/TSRA BETWEEN KBLF-KLWB AFTER 10Z.

SFC COLD FRONT DOES NOT PUSH THROUGH THE AREA UNTIL FRIDAY...BUT
LOW LEVEL WINDS ARE MORE WESTERLY AND DEEPER MOISTURE MOVES EAST
OF THE AREA...SO CHCS OF SHOWERS/TSTMS FRIDAY ARE LOWER THAN THU.
SHOULD SEE A RETURN TO MAINLY VFR FOR SATURDAY...BUT ANOTHER
DISTURBANCE ALONG WITH A A STRONGER COLD FRONT MAY BE APPROACHING
BY SUNDAY RESULTING IN MORE SHOWERS/THUNDERSTORMS INTO MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...DS/JJ
SHORT TERM...PC
LONG TERM...AMS
AVIATION...DS/JJ
Hazardous weather outlook, Aug 18, 3:52 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 AM EDT THU AUG 18 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-190800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
352 AM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PASSAGE OF A STRONG COLD FRONT MONDAY INTO MONDAY EVENING MAY
PROMPT SOME SCATTERED STRONG TO SEVERE STORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DS

In the hours before

Special weather statement, Aug 18, 1:12 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
112 PM EDT THU AUG 18 2011

VAZ018-023-181815-
BOTETOURT VA-CRAIG VA-
112 PM EDT THU AUG 18 2011

...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND CRAIG COUNTIES...

AT 111 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF NEW CASTLE...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR DALEVILLE AROUND 215 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3754 7969 3742 7978 3740 7981 3738 7980
      3731 7985 3733 7986 3740 8005 3747 8017
      3760 8007

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 1:12 PM EDTSpecial Weather StatementRNKBotetourt63 min
Aug 18, 2:03 PM EDTSevere Thunderstorm WarningRNKBotetourt, Roanoke, City of Roanoke, City of Salem42 min
Aug 18, 2:08 PM EDTSpecial Weather StatementRNKPulaski52 min
Aug 18, 2:16 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, City of Radford33 min
Aug 18, 2:48 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax19 min
Aug 18, 3:01 PM EDTSpecial Weather StatementRNKPatrick59 min
Aug 18, 3:35 PM EDTSpecial Weather StatementRNKPulaski55 min
Aug 18, 4:17 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Roanoke35 min
Aug 18, 4:37 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax53 min
Aug 18, 4:44 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania43 min
Aug 18, 4:57 PM EDTSevere Thunderstorm WarningRNKRockbridge63 min
Aug 18, 5:31 PM EDTSpecial Weather StatementRNKWythe59 min
Aug 18, 5:57 PM EDTSevere Thunderstorm WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington63 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.